MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-07-150-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the protégé everflex was returned for evaluation.Procedure notes and an event log hard copy was included with the device.It was discovered a spider fx was loaded in the protégé everflex catheter.No other ancillary devices were included.The protégé everflex was inspected.The tip and the inner tubing of the catheter was returned.The retainer was present on the inner tubing.The inner tubing was fractured approximately 17.5cm from the distal tip, between the proximal end of the retainer bond and the nylon spline segment.The fracture was radial and the fracture face was ductile.Narrowing of the tubing was observed at the proximal end.No other portion of the protégé everflex was returned.The spider fx was loaded inside the catheter segment with the filter exposed outside of the distal end of protégé everflex.Procedure notes and event log documents were received and reviewed.Procedure performed included successful recanalization of long segment right sfa occlusion with directional atherectomy using a hawk one m atherectomy catheter, drug-coated balloon angioplasty predilatation, and adjunctive 7mm x 150mm and 7mm x 200mm protege stent placement.Successful 9mm x 40mm protege stent placement to the proximal right external iliac artery.Applicable log entries: 11:52 am (b)(6) 2018 other supply event - embolic protection 5 x 320 spider fx - inserted.Advanced to right popliteal artery and deployed.Delivery system removed 12:12 pm 8/16/18 stent inserted - stent protege 6 x 200 x 120 12:13 pm (b)(6) 2018 stent deployment ¿ rt.Sfa protégé stent 12:16 pm (b)(6) 2018 stent delivery system removed - stent protege 6 x 200 x 120 12:17 pm (b)(6) 2018· stent inserted - stent protege 7 x 150 x 120 everflex 12:19 pm (b)(6) 2018 stent deployment - stent deployed in the lower extremity.Rt.Sfa protege 7 x 1 50.12:20 pm (b)(6) 2018 stent delivery system removed - stent protege 7 x 150 x 120 everflex 12:21 pm (b)(6) 2018 other supply event - embolic protection 5 x 320 spider fx ¿ removed 12:25 pm (b)(6) 2018 guidewire inserted - guide wire wholey j 260cm.035 hi-torque modified j sytem 12:33 pm (b)(6) 2018 stent inserted - stent protege 9 x 40 x 120 self expanding 12:34 pm (b)(6) 2018 stent deployment ¿ no supply selected ¿ protégé 12:34 pm (b)(6) 2018 stent delivery system removed no complications were reported within the procedure or event log.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used the protégé everflex, with a spider fx 5mm and 6f non-medtronic sheath, to treat a severely calcified cto with moderate vessel tortuosity in the right superficial femoral artery.The device was prepped per ifu with no issues identified.The lesion was pre-dilated with a 3mm pta.The device did not pass through a previously deployed stent, no resistance was experienced and no excessive force was used.It was reported that, after successful deployment of the stent, the stationary part of the delivery system broke off, detaching at the proximal part of the stent delivery system.The detached component was captured in the spider fx and removed from the patient.No patient injury was reported.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7876164
Report Number2183870-2018-00440
Device Sequence Number2076471
Product Code FGE
UDI-Device Identifier00821684060155
UDI-Public00821684060155
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Catalogue NumberPRB35-07-150-120
Device Lot NumberA677862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight69